Jump to content

Rapid Taper Xanax - should I reinstate??


[Wa...]

Recommended Posts

Help 😩😩 did a rapid 2 week taper from 1mg Alprazolam after 20 years.  I am now 21 days completely off.  So miserable.. can’t sleep, anxiety I didn’t even know I had and such intrusive thoughts. Akathisia at night from one leg to the other.  I know this is early but I’m ready to reinstate and work with a doctor who can help me taper slowly.  My husband tries but really doesn’t get this.  I’m scared I’m going to wear him out.  I’m missing my life and not sure this is worth it.  Can I reinstate and try again slowly?? Help.....

 

1 mg Alprazolam for around 20 years

Tapered to 1/2 mg May 8-14 2022

Tapered to 1/3 mg May 15-21 2022

Stopped May 22, 2022

Link to comment
Share on other sites

Its certainly something to consider, only you know how much you can endure, I quit cold turkey which is pretty much what you did so I understand what you're going through.  Is your doctor willing to work with you, are you thinking about reinstating Alprazolam or something with a longer half life?
Link to comment
Share on other sites

I am very sorry it's such a struggle. I also had a huge reduction from 2mg to 0.5mg Clonazepam and it was horrific, so I know how you feel. Because I know how difficult this decision is, I always refer people to this thread as it helps to make an informed decision on whether or not to reinstate. And should you decide to reinstate, there is also valuable information on how to go about choosing a reinstatement dose etc. http://www.benzobuddies.org/forum/index.php?topic=53305.0

 

As usual, whatever you choose to do we are here for you.  :hug:

Link to comment
Share on other sites

Unfortunately I’m kind of flying alone out here. My primary care doctor is who told me to the rapid taper and I should fine.. he doesn't understand this at all.  Just keeps wanting to throw pills at me to make me sleep. I wish I had found good info before I started this mess.  I am trying to get an appointment with a psychiatrist who actually understands but that is slow.  Maybe next week..  I have a refill at the pharmacy I can get of the same dose but I had reached tolerance and wasn't sleeping well before either.  That's why I stopped.  I had no ideas what was coming for me.  I consider reinstating for the little bit of sleep and relief from anxiety that I was not having.  Just surviving day to day with whatever comes.  No one else I know really understands
Link to comment
Share on other sites

I'm sorry you don't have your doctors support, not many understand how painful this is for us since they have some patients who can quit these drugs with little to no problem.  What pills has he been throwing at you, not z-drugs (Zolpidem, Lunesta, Zopiclone etc.) I hope. 

 

I understand you want relief and know how desperate you are, did you read the link jelly baby provided?  I've never seen it before but feel it contained some good information.  Of course, there is a disclaimer that mentions this hasn't been scientifically proven but since when have we had any help when it comes to this nightmare, we've been on our own for too long!  >:(

Link to comment
Share on other sites

He did give me Zolpediem and I took a few but read more about it and realized it’s absolutely not what I need.  Trazodone and hydroxyzine also.  I have also tried those but had bad side effects. I have taken nothing for the last week.  A couple nights with maybe 2 hours, one night awake all night.  Last night was good.. 5 to 6 hours broken up.  But I’ll take it.  Today has been better except for some anxious thoughts. But they passed and this afternoon has been good.  I guess this is a small window.  I’m praying it lasts into the night for sleep.
Link to comment
Share on other sites

How wonderful that you've had a bit of relief today! That's really good. I hope you get a good restful sleep. Please keep us updated. This is very tough and I know you're doing your best.
Link to comment
Share on other sites

I'm so glad you read up on the Zolpidem, I can see your doctor is very uninformed, I sure hope you can find someone who has at least a basic knowledge of these drugs. 

 

I'm glad you've had some relief today, remember that if things get rough again, you may get a window when you need it the most so hang in there and have faith your body is repairing the damage done by this drug.

Link to comment
Share on other sites

×
×
  • Create New...